Ohio, 2007Hail and Damaging Wind in Ohio, May 1, 2007
May 1, 2007 · NWS IWX · 12 events in 5 counties and zones
A stationary boundary was located across northwestern Ohio during the mid afternoon hours. As instability increased, numerous storms began to develop with many producing hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary boundary was located across northwestern Ohio during the mid afternoon hours. As instability increased, numerous storms began to develop with many producing hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 1, 1:56 PM EST, 14 minutes earlier.
Area forecast discussion, May 1, 1:56 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
256 PM EDT TUE MAY 1 2007
.SHORT TERM...
TONIGHT AND WEDNESDAY...
CURRENTLY WATER VAPOR ANALYSIS REVEALS POTENT MID LEVEL SHORT WAVE
MOVING INTO THE GREAT LAKES. ASSOCIATED COLD FRONT WAS LOCATED
ACROSS THE CHICAGO AREA INTO SOUTHWEST LOWER MICHIGAN. ONGOING
ELEVATED CONVECTION WAS OCCURRING IN SOUTHEAST MICHIGAN AND NORTHWEST
OHIO WITH POSSIBLE HAIL THREAT. TEMPERATURES AHEAD OF COLD FRONT WERE
WELL INTO THE 80S WITH DEWPOINTS IN THE LOWER 60S...PRODUCING SFC
BASED CAPE VALUES AROUND 2500 J/KG. COMBINATION OF MID LEVEL COOLING
WITH ADVANCING SHORTWAVE...DRY AIR ALOFT...AND DEEP SHEAR VALUES IN
AROUND 40 TO 50 KNOTS YIELD POTENTIAL SEVER THUNDERSTORM
DEVELOPMENT....WITH LARGE HAIL AND HIGH WIND POSSIBLE. WW HAS BEEN
ISSUED FOR THIS.
INHERITED GRIDS WERE IN GOOD SHAPE...ONLY ADJUSTED/TWEAKED A FEW
THINGS TO ALLOW FOR LATE ARRIVAL OF FRONT. RAISED POPS SOME AND
MOVED SEVERE THREAT FARTHER NORTH. AS FOR TOMORROW...ADJUSTED TEMPS
SOME TO ALLOW FOR SLIGHTLY WARMER H90 TEMPS. MOSTLY SUNNY SKIES
STILL LOOK GOOD...EXCEPT IN THE SOUTH WHERE SOME CIRRUS MAY BE
PRESENT.
&&
LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY...
FRONTAL BOUNDARY TO STALL OUT ALONG TN VALLEY. WAVE RIDING ALONG THE
FRONT WILL PUSH OVERRUNNING MOISTURE UP INTO OUR SOUTHERN CWA
WEDNESDAY NIGHT INTO THURSDAY. BELIEVE NAM/WRF IS OVERDONE IN
AGGRESSIVE SURGE OF LOW LEVEL MOISTURE AND PRECIPITATION INTO THE
AREA. WILL FOLLOW MORE CLOSELY TO GFS SOLN AND BRING ADDL CLOUD
COVER INTO SOUTHERN CWA AFTER MIDNIGHT WED NITE BUT WILL KEEP DRY
FCST IN PLACE FOR NOW. END OF THE WEEK WILL SEE UPPER LOW DROP DOWN
INTO FOUR CORNERS AND BUILD UPPER RIDGE OVER THE AREA. SOUTHERN
PERIPHERY OF CANADIAN HIGH AT THE SFC WILL KEEP A COOLER EASTERLY
FLOW IN PLACE KEEPING TEMPS NEAR NORMAL INTO THE WEEKEND. SFC HIGH
THEN SLIDES SOUTHWARD ALONG EAST COAST...BRINGING A MORE SOUTHERLY
FLOW TO THE AREA AND TEMPS BACK ABOVE NORMAL BY SUNDAY AND
CONTINUING INTO THE BEGINNING OF NEXT WEEK.
&&
.AVIATION...
SFC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION
TODAY...BRINGING A WIND SHIFT AND THUNDERSTORMS TO THE REGION.
THUNDERSTORMS WILL BE LIKELY AT SBN AND FWA THIS AFTERNOON AND HAVE
INCLUDED A TEMPO GROUP FOR EXPECTED PASSAGE OF THUNDERSTORMS.
CURRENT SFC TRENDS INDICATE A LATER FRONTAL PASSAGE THAN PREVIOUSLY
THOUGHT AND LATEST MODEL RUNS SUPPORT THIS IDEA. HENCE HAVE TRENDED
FROPA AND THUNDERSTORMS TO THIS. NOT EXPECTING ANY SIGNIFICANT VSBY
REDUCTIONS WITH THUNDERSTORMS...JUST MVFR. SEVERE THUNDERSTORMS ARE
ALSO POSSIBLE TODAY...WITH DAMAGING WIND AND LARGE HAIL BEING THE
MAIN THREATS. EXPECT WINDS TO BE GUSTY AHEAD OF SFC COLD
FRONT...SHIFTING TO THE NORTHWEST WITH FROPA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM/AVIATION...CHAMBERLAIN
LONG TERM....LOGSDON
Hazardous weather outlook, May 1, 3:39 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT TUE MAY 1 2007
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
439 AM EDT TUE MAY 1 2007 /339 AM CDT TUE MAY 1 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA
INTO THIS EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE
RULED OUT ALONG THE NORTHWARD MOVING WARM FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX
LMZ043-046-061-020845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
439 AM EDT TUE MAY 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THROUGH LATE AFTERNOON. AN ISOLATED
SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, May 1, 12:56 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT TUE MAY 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL CAMDEN 41.76N 84.76W
05/01/2007 E0.88 INCH HILLSDALE MI LAW ENFORCEMENT
PEA TO NICKEL SIZED REPORTED
&&
NWSHail, Fulton
- When
- May 1, 2:10 PM EST to 2:11 PM EST
- Where
- Fulton County, 0.69 mi S of Delta
- Measured
- 2 in hail
- Reported by
- Newspaper
- Coordinates
- 41.570, -84.000
Local newspaper articles reported hail slightly larger than the size of golf balls falling across the southern part of the county. Damage occurred to vehicles and homes across the area but no specific damage amounts were available.
Hail, Williams
- When
- May 1, 4:21 PM EST to 4:22 PM EST
- Where
- Williams County, 0.52 mi E of Cooney
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.650, -84.720
Hail, Williams
- When
- May 1, 4:23 PM EST to 4:24 PM EST
- Where
- Williams County, 0.69 mi N of Edon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -84.770
Hail, Fulton
- When
- May 1, 4:37 PM EST to 4:38 PM EST
- Where
- Fulton County, 0.52 mi W of Wauseon
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.550, -84.140
Hail, Fulton
- When
- May 1, 4:41 PM EST to 4:42 PM EST
- Where
- Fulton County, 0.52 mi W of Wauseon
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.550, -84.140
Thunderstorm Wind, Williams
- When
- May 1, 4:41 PM EST to 4:42 PM EST
- Where
- Williams County, Bryan
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 41.470, -84.550
Power poles were bent over across the county.
Hail, Defiance
- When
- May 1, 4:51 PM EST to 4:52 PM EST
- Where
- Defiance County, 0.52 mi W of Defiance
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.280, -84.360
Hail, Defiance
- When
- May 1, 5:25 PM EST to 5:26 PM EST
- Where
- Defiance County, 0.52 mi W of Defiance
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.280, -84.360
Hail, Defiance
- When
- May 1, 5:43 PM EST to 5:44 PM EST
- Where
- Defiance County, 0.52 mi W of Defiance
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.280, -84.360
Hail, Paulding
- When
- May 1, 6:00 PM EST to 6:01 PM EST
- Where
- Paulding County, 0.52 mi W of Antwerp
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.180, -84.740
Hail, Putnam
- When
- May 1, 7:10 PM EST to 7:11 PM EST
- Where
- Putnam County, 1.25 mi WNW of Ft Jennings
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.910, -84.300
Hail, Putnam
- When
- May 1, 8:05 PM EST to 8:06 PM EST
- Where
- Putnam County, 0.52 mi W of Columbus Grove
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.920, -84.060
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Wildfire in Georgia, May 1 to 31, 2007$22 million · 2 events
- Tornado and Damaging Winds in Pennsylvania, May 1, 2007$767,000 · EF1 · 5 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in Tennessee, May 1 to 31, 200739 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26481, 26482, 26483, 26484, 26485, 26492, 26486, 26487, 26488, 26489, 26490, 26491.